Advertisement

Lipschitzian Stability of Parametric Constraint Systems in Infinite Dimensions

  • Boris S. Mordukhovich
Conference paper
Part of the Nonconvex Optimization and Its Applications book series (NOIA, volume 77)

Abstract

This paper mainly concerns applications of the generalized differentiation theory in variational analysis to robust Lipschitzian stability for various classes of parametric constraint systems in infinite dimensions including problems of nonlinear and nondifferentiable programming, implicit multifunctions, etc. The basic tools of our analysis involve coderivatives of set-valued mappings and associated limiting subgradients and normals for nonsmooth functions and sets. Using these tools, we establish new sufficient as well as necessary and sufficient conditions for robust Lipschitzian stability of parametric constraint systems with evaluating the exact Lipschitzian bounds. Most results are obtained for the class of Asplund spaces, which particularly includes all reflexive spaces, although some important characteristics are given in the general Banach space setting.

Keywords

Variational analysis generalized differentiation parametric constraint systems Lipschitzian stability coderivatives Asplund spaces 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Aubin, J.-P. (1984), Lipschitz behavior of solutions to convex minimization problems, Mathematics in Operations Research, Vol. 9, pp. 87–111.zbMATHMathSciNetCrossRefGoogle Scholar
  2. Borwein, J.M., Lucet, Y. and Mordukhovich, B.S. (2000), Compactly epi-Lipschitzian sets and functions in normed spaces, J. of Convex Analysis, Vol. 7, pp. 375–393.MathSciNetzbMATHGoogle Scholar
  3. Borwein, J.M. and Strojwas, H.M. (1985), Tangential approximations, Nonlinear Analysis, Vol. 9, pp. 1347–1366.MathSciNetCrossRefzbMATHGoogle Scholar
  4. Dontchev, A.L., Lewis, A.S. and Rockafellar, R.T. (2003), The radius of metric regularity, Transactions of the American Mathematical Society, Vol. 355, pp. 493–517.MathSciNetCrossRefzbMATHGoogle Scholar
  5. Dontchev, A.L. and Rockafellar, R.T. (1996), Characterization of strong regularity for variational inequalities over polyhedral convex sets, SIAM J. on Optimization, Vol. 7, pp. 1087–1105.MathSciNetCrossRefGoogle Scholar
  6. Henrion, R. and Outrata, J.V. (2001), A subdifferential condition for calmness of multifunctions, J. of Mathematical Analysis and Applications, Vol. 258, pp. 110–130.MathSciNetCrossRefzbMATHGoogle Scholar
  7. Henrion, R. and Römisch, W. (1999), Metric regularity and quantitative stability in stochastic programming, Mathematical Programming, Vol. 84, pp. 55–88.MathSciNetzbMATHGoogle Scholar
  8. Jourani, A. (2000), Hoffman’s error bound, local controllability, and sensitivity analysis, SIAM J. on Control and Optimization, Vol. 38, pp. 947–970.zbMATHMathSciNetCrossRefGoogle Scholar
  9. Ioffe, A.D. (2000), Codirectional compactness, metric regularity and subdifferential calculus, in Théra, M. (ed.), Experimental, Constructive, and Nonlinear Analysis, CMS Conference Proceedings, Vol. 27, pp. 123–164, American Mathematical Society, Providence, Phode Island.Google Scholar
  10. Jourani, A. and Thibault, L. (1999), Coderivatives of multivalued mappings, locally compact cones and metric regularity, Nonlinear Analysis, Vol. 35, pp. 925–945.MathSciNetCrossRefGoogle Scholar
  11. Fabian, M. and Mordukhovich, B.S. (2001), Sequential normal compactness versus topological normal compactness in variational analysis, to appear in Nonlinear Analysis.Google Scholar
  12. Klatte, D. and Kummer, B. (2002), Nonsmooth Equations and Optimization, Kluwer, Dordrecht.zbMATHGoogle Scholar
  13. Levy, A.B. (2001), Solution stability from general principles, SIAM J. on Control and Optimization, Vol. 40, pp. 1–38.zbMATHCrossRefGoogle Scholar
  14. Levy, A.B. and Mordukhovich, B.S. (2002), Coderivatives in parametric optimization, to appear in Mathematical Programming.Google Scholar
  15. Levy, A.B., Poliquin, R. A. and Rockafellar, R.T. (2000), Stability of locally optimal solutions, SIAM J. on Optimization, Vol. 10, pp. 580–604.MathSciNetCrossRefzbMATHGoogle Scholar
  16. Mordukhovich, B.S. (1988), Approximation Methods in Problems of Optimization and Control, Nauka, Moscow.zbMATHGoogle Scholar
  17. Mordukhovich, B.S. (1993), Complete characterizations of openness, metric regularity, and Lipschitzian properties of multifunctions, Transactions of the American Mathematical Society, Vol. 340, pp. 1–35.zbMATHMathSciNetCrossRefGoogle Scholar
  18. Mordukhovich, B.S. (1994a), Lipschitzian stability theory of constraint systems and generalized equations, Nonlinear Analysis, Vol. 33, pp. 173–206.MathSciNetCrossRefGoogle Scholar
  19. Mordukhovich, B.S. (1994b), Stability theory for parametric generalized equations and variational inequalities via nonsmooth analysis, Transactions of the American Mathematical Society, Vol. 343, pp. 609–658.zbMATHMathSciNetCrossRefGoogle Scholar
  20. Mordukhovich, B.S. (1997), Coderivatives of set-valued mappings: calculus and applications, Nonlinear Analysis, Vol. 30, pp. 3059–3070.zbMATHMathSciNetCrossRefGoogle Scholar
  21. Mordukhovich, B.S. (2001), The extremal principle and its applications to optimization and economics, In Optimization and Related Topics (Rubinov, A. and Glover, B., eds.), Applied Optimization Volumes 47, pp. 323–370, Kluwer, Dordrecht.Google Scholar
  22. Mordukhovich, B.S. (2002), Coderivative analysis of variational systems, to appear in Journal of Global Optimization.Google Scholar
  23. Mordukhovich, B.S. and Outrata, J.V. (2001), On second-order subdifferentials and their applications, SIAM J. on Optimization, Vol. 12, pp.139–169.MathSciNetCrossRefzbMATHGoogle Scholar
  24. Mordukhovich, B.S. and Shao, Y. (1996a), Nonsmooth sequential analysis in Asplund spaces, Transactions of the American Mathematical Society, Vol. 349, pp. 1235–1280.MathSciNetCrossRefGoogle Scholar
  25. Mordukhovich, B.S. and Shao, Y. (1996b), Nonconvex differential calculus for infinite-dimensional multifunctions, Set-Valued Analysis, Vol. 4, pp. 205–236.MathSciNetCrossRefzbMATHGoogle Scholar
  26. Mordukhovich, B.S. and Shao, Y. (1997), Stability of set-valued mappings in infinite-dimensions: point criteria and applications, SIAM J. on Control and Optimization, Vol. 35, pp. 285–314.MathSciNetCrossRefzbMATHGoogle Scholar
  27. Mordukhovich, B.S. and Shao, Y. (1998), Mixed coderivatives of set-valued mappings in variational analysis, J. of Applied Analysis, Vol. 4, pp. 269–294.MathSciNetzbMATHCrossRefGoogle Scholar
  28. Mordukhovich, B.S. and Wang, Y. (2003a), Calculus of sequential normal compactness in variational analysis, J. of Mathematical Analysis and Applications, Vol. 282, pp. 63–84.MathSciNetCrossRefzbMATHGoogle Scholar
  29. Mordukhovich, B.S. and Wang, Y. (2003b), Differentiability and regularity of Lipschitzian mappings, Proceedings of the American Mathematical Society, Vol. 131, pp. 389–399.MathSciNetCrossRefzbMATHGoogle Scholar
  30. Mordukhovich, B.S. and Wang, Y. (2002), Restrictive metric regularity and generalized differential calculus in Banach spaces, preprint.Google Scholar
  31. Outrata, J.V. (2000), A generalized mathematical program with equilibrium constraints, SIAM J. on Control and Optimization, Vol. 38, pp. 1623–1638.zbMATHMathSciNetCrossRefGoogle Scholar
  32. Penot, J.-P. (1998), Compactness properties, openness criteria and co-derivatives, Set-Valued Analysis, Vol. 6, pp. 363–380.zbMATHMathSciNetCrossRefGoogle Scholar
  33. Phelps, R.R. (1993), Convex Functions, Monotone Operators and Differentiability, 2nd edition, Springer, Berlin.zbMATHGoogle Scholar
  34. Poliquin, R.A. and Rockafellar, R.T. (1998), Tilt stability of a local minimum, SIAM J. on Optimization, Vol. 8, pp. 287–299.MathSciNetCrossRefzbMATHGoogle Scholar
  35. Robinson, S.M. (1979), Generalized equations and their solutions, part I: basic theory, Mathematical Programming Study, Vol. 10, pp. 128–141.zbMATHGoogle Scholar
  36. Rockafellar, R.T. and Wets, R.J.-B. (1998), Variational Analysis, Springer, Berlin.zbMATHGoogle Scholar
  37. Thibault, L. (1980), Subdifferentials of compactly Lipschitzian vector-valued functions, Ann. Mat. Pure Appl., Vol. 125, pp. 157–192.zbMATHMathSciNetCrossRefGoogle Scholar
  38. Treiman, J.S. (1999), Lagrange multipliers for nonconvex generalized gradients with equality, inequality, and set constraints, SIAM J. Control Optimization, Vol. 37, pp. 1313–1329.zbMATHMathSciNetCrossRefGoogle Scholar
  39. Ye, J.J. (2000), Constraint qualifications and necessary optimality conditions for optimization problems with variational inequality constraints, SIAM J. on Optimization, Vol. 10, pp. 943–962.zbMATHCrossRefGoogle Scholar
  40. Ye, J.J. and Zhu, Q.J. (2001), Multiobjective optimization problems with variational inequality constraints, to appear in Mathematical Programming.Google Scholar

Copyright information

© Springer Science + Business Media, Inc. 2005

Authors and Affiliations

  • Boris S. Mordukhovich
    • 1
  1. 1.Dept of MathematicsWayne State UniversityUSA

Personalised recommendations